I’ve been taking 150 mg of bupropion XL for a little over a month now. I accidentally drank a cup of caffeinated coffee and about a half hour later my heart started racing and I couldn’t get it stop . I thought I was going to have to go to the hospital but after a about an hour and half it finally went back in rhythm. That was so scary and now I’m scared to death to drink anything with caffeine. Anyone else experience this ?
Sorry you experienced this. That does sound like a frightening experience.
Bupropion is stimulating. It's good that are on the the extended release and the lower dosage (150 vs 300 or 450 mg). That effect may decline a little as your system gets use to the medication. Too, you may be sensitive to stimulants including caffeine, and if you have, and are being treated for it anxiety can heighten that sensitivity. So yes, it is important that you avoid caffeine and it is important that you share this experience with the Physician who prescribed the bupropion.
Take care for now and all the best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Jul 2012 • 2 answers
Updated 8 Mar 2017 • 3 answers
Updated 29 Nov 2018 • 3 answers
Updated 9 Dec 2017 • 1 answer
Updated 20 Jan 2019 • 4 answers